Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 18, 2016, 7:14 PM CDT for Bandera County, Real County, Uvalde County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 7:14 PM CDT (00:14 UTC)
- Expired
- Mar 18, 2016, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bandera County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 7:15 PM CDT | HAIL 1 | 2 E Leakey, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 4:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2498 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WUUS54 KEWX 190014
SVREWX
TXC019-385-463-190115-
/O.NEW.KEWX.SV.W.0035.160319T0014Z-160319T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
WEST CENTRAL BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN REAL COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEAKEY...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEAKEY...CONCAN...GARNER STATE PARK...UTOPIA...RIO FRIO...TUFF AND
REAGAN WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2977 9995 2988 9971 2961 9942 2940 9943
2937 9980
TIME...MOT...LOC 0014Z 335DEG 8KT 2972 9966
HAIL...1.00IN
WIND...60MPH
$$
MO1 follow-up statement
884
WWUS54 KEWX 190105
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT FRI MAR 18 2016
TXC385-190114-
/O.CAN.KEWX.SV.W.0035.000000T0000Z-160319T0115Z/
REAL TX-
805 PM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REAL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2962 9990 2963 9960 2978 9960 2961 9942
2940 9943 2937 9980
TIME...MOT...LOC 0104Z 334DEG 8KT 2962 9961
$$
TXC019-463-190115-
/O.CON.KEWX.SV.W.0035.000000T0000Z-160319T0115Z/
UVALDE TX-BANDERA TX-
805 PM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN UVALDE AND WEST CENTRAL BANDERA COUNTIES...
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTOPIA...OR 8
MILES SOUTH OF VANDERPOOL...MOVING SOUTHEAST AT 10 MPH. THIS STORM
HAS PRODUCED QUARTER SIZE HAIL TWO MILES EAST OF LEAKEY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
VANDERPOOL...CONCAN...REAGAN WELLS...GARNER STATE PARK AND UTOPIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2962 9990 2963 9960 2978 9960 2961 9942
2940 9943 2937 9980
TIME...MOT...LOC 0104Z 334DEG 8KT 2962 9961
HAIL...1.00IN
WIND...<50MPH
$$
LJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:33 PM CDT, 41 minutes earlier.
Area forecast discussion, Mar 18, 6:33 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT FRI MAR 18 2016 .AVIATION... MOST CONVECTION SHOULD REMAIN WEST OF KAUS AND WILL ONLY MENTION VCTS THERE. BROKEN LINE OF STORMS SHOULD IMPACT THE SAN ANTONIO SITES AND DEL RIO SHORTLY AFTER 00Z. ONCE THE FRONT MOVES THROUGH...GUSTY WINDS WILL PREVAIL FROM THE NORTH AND CONVECTION CHANCES DECREASE. && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAR 18 2016/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... SHORT-RANGE MODEL TRENDS ACCELERATED THE COLD FRONT SPEED EARLIER TODAY...ONLY TO REACT TO DAYTIME MIXING/PRE-FRONTAL GRAVITY WAVE AND SLOW IT DOWN AGAIN IN MORE RECENT RUNS. THIS HAS RESULTED IN A MIGRATION WESTWARD OF THE EXPECTED STORM INITIATION AND THREAT FOR STORMS TO TAP INTO DEEP LAYER INSTABILITY/HIGHER CAPES. AS SUCH THE SPC IS MONITORING OUR HILL COUNTRY AND RIO GRANDE PLAINS COUNTIES FOR A POSSIBLE SVR THUNDERSTORM WATCH. A FEW ELEVATED CELLS WERE FORMING OVER THE HILL COUNTRY AT THE TIME OF THE AFD ISSUANCE. POPS WERE SHAVED BACK SLIGHTLY OVER EASTERN AND CENTRAL TX COUNTIES TONIGHT...BUT WOULD EXPECT THE SLIGHTLY DELAYED FROPA OVER SOUTHEASTERN COUNTIES TO STILL TRIGGER CONVECTION...MAINLY LATE THIS EVENING/LATE TONIGHT. BEST QPF AND ENVIRONMENT FOR SEVERE WEATHER IS FOR THE RIO GRANDE PLAINS COUNTIES...AND THE EARLY AFTERNOON HI-RES RUNS DEPICT A SMALL CLUSTER OF STORMS TRIGGERED BY THE SERANIAS DEL BURROS THAT COLLIDE WITH THE FRONT. LARGE HAIL AND DAMAGING WINDS REMAIN PRIMARY THREATS...AND THE BETTER SHEAR VALUES WILL BE MAINLY BOUNDARY-DEPENDENT. RAIN CHANCES ARE TRENDING DOWNWARD TOWARD THE END OF TONIGHT...AND CONSERVATIVE POPS ARE FORECAST SATURDAY MORNING AS JUST A FEW SHOWERS OVER SRN/SE COUNTIES. CLOUDS SHOULD CLEAR THE AREA BY MIDDAY A FAIRLY DEEP LAYER OF FRONTAL WINDS SHOULD MIX DOWN AND KEEP GUSTY CONDITIONS IN THE FORECAST THROUGH SATURDAY. WINDS RELAX SATURDAY NIGHT TO ALLOW FOR THE COOLEST AIR TEMPS SINCE AROUND MAR 4TH. NO FREEZES ARE ANTICIPATED AT THIS TIME...BUT AN ISOLATED FREEZE IN PROTECTED VALLEYS OF THE HILL COUNTRY COULD NOT BE RULED OUT. LONG TERM (SUNDAY THROUGH FRIDAY)... DRY AND STABLE AIR CONTINUES OVER THE AREA SUNDAY WITH LIGHT DAYTIME CAA LEADING TO ANOTHER COLD NIGHT IN THE 30S AND LOW 40S. SOUTH WINDS RETURN BY MIDDAY MONDAY AND PERSIST TO OPEN UP GULF MOISTURE INTO THE AREA BY TUESDAY MORNING. BY WEDNESDAY...MORNING CLOUDINESS RETURNS AND ANOTHER UPPER TROUGH IS IN POSITION TO BRING A CHANCE OF STORMS AND ANOTHER COLD FRONT WEDNESDAY NIGHT INTO THURSDAY. THIS TROUGH HAS TRENDED FASTER AND MORE POLAR IN NATURE THAN THE CURRENT SYSTEM MOVING THROUGH. THIS TREND USUALLY LEADS TO WEAKER STORM SYSTEMS AND NOT MUCH RAIN. POPS WERE SHIFTED FORWARD BY ABOUT 6-12 HOURS OVER PREVIOUS FORECASTS...WITH STABLE AND POST-FRONTAL CONDITIONS EXPECTED AGAIN BY THURSDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 48 61 42 65 42 / 50 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 48 62 37 64 35 / 50 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 49 63 41 66 38 / 60 10 0 0 0 BURNET MUNI AIRPORT 44 60 39 61 37 / 40 - 0 0 0 DEL RIO INTL AIRPORT 52 62 45 66 44 / 50 10 0 0 0 GEORGETOWN MUNI AIRPORT 46 60 38 62 36 / 40 - 0 0 0 HONDO MUNI AIRPORT 48 64 40 67 38 / 60 10 0 0 0 SAN MARCOS MUNI AIRPORT 49 62 40 64 39 / 50 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 52 61 43 65 39 / 50 20 0 0 0 SAN ANTONIO INTL AIRPORT 49 63 42 66 41 / 60 10 0 0 0 STINSON MUNI AIRPORT 50 64 44 67 42 / 60 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...OAKS PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 18, 4:38 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT FRI MAR 18 2016 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 438 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. THE STORMS MAY DEVELOP INTO A LINE AS THEY APPROACH THE INTERSTATE 35 CORRIDOR AND MOVE INTO THE COASTAL PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 18, 6:13 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 S ROUND MOUNTAIN 30.41N 98.35W
03/18/2016 E1.00 INCH BLANCO TX BROADCAST MEDIA
&&
EVENT NUMBER EWX1600066
HAMPSHIRELocal storm report, Mar 18, 6:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL MEDINA 29.80N 99.25W
03/18/2016 E1.00 INCH BANDERA TX PUBLIC
&&
EVENT NUMBER EWX1600067
SBSSpecial weather statement, Mar 18, 6:42 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 PM CDT FRI MAR 18 2016
TXZ187-189-204-205-190015-
BANDERA TX-BEXAR TX-KENDALL TX-MEDINA TX-
642 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR...SOUTHWESTERN
KENDALL...SOUTHEASTERN BANDERA AND EAST CENTRAL MEDINA COUNTIES UNTIL
715 PM CDT...
AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOERNE...MOVING SOUTH AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOERNE...HELOTES...FAIR OAKS RANCH...CROSS MOUNTAIN...BERGHEIM...WALNUT
GROVE...CLIFF...NELSON CITY...KREUTZBERG...MICO...PIPE CREEK...LAKEHILLS...
GREY FOREST...CASCADE CAVERNS AND SCENIC OAKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2989 9863 2982 9857 2979 9858 2974 9865
2975 9862 2974 9861 2945 9875 2946 9892
2951 9894 2979 9893 2979 9892 2990 9892
TIME...MOT...LOC 2342Z 002DEG 13KT 2979 9882
AATLocal storm report, Mar 18, 6:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 ENE SUNRISE BEACH VIL 30.59N 98.41W
03/18/2016 E1.00 INCH LLANO TX PUBLIC
&&
EVENT NUMBER EWX1600068
SBSLocal storm report, Mar 18, 6:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 N HUNT 30.10N 99.33W
03/18/2016 E1.75 INCH KERR TX PUBLIC
HAIL STARTED OUT AS PEA SIZE AROUND 515PM THEN
INCREASED TO GOLF BALL SIZE BY 540PM
&&
EVENT NUMBER EWX1600069
SBSLocal storm report, Mar 18, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 NW MARBLE FALLS 30.62N 98.31W
03/18/2016 E1.00 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1600070
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:18 PM CDT | Special Weather Statement | EWX | Kinney | 57 min |
| Mar 18, 7:20 PM CDT | Special Weather Statement | EWX | Bexar, Medina | 55 min |
| Mar 18, 7:30 PM CDT | Special Weather Statement | EWX | Travis | 45 min |
| Mar 18, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe, Hays | 46 min |
| Mar 18, 8:01 PM CDT | Special Weather Statement | EWX | Wilson | 29 min |
| Mar 18, 8:14 PM CDT | Special Weather Statement | EWX | Travis | 31 min |
| Mar 18, 8:19 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio, Medina, Uvalde | 41 min |
| Mar 18, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 45 min |
| Mar 18, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Karnes, Wilson | 42 min |
| Mar 18, 8:43 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 62 min |
| Mar 18, 9:04 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 56 min |
| Mar 18, 9:10 PM CDT | Special Weather Statement | EWX | Atascosa, Frio, Kinney, Uvalde | 50 min |
| Mar 18, 9:11 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Mar 18, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 58 min |
| Mar 18, 9:27 PM CDT | Special Weather Statement | EWX | Maverick | 33 min |
| Mar 18, 9:41 PM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
| Mar 18, 9:43 PM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Mar 18, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 32 min |
| Mar 18, 10:00 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Mar 18, 10:05 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| Mar 18, 10:25 PM CDT | Special Weather Statement | EWX | DeWitt | 35 min |
| Mar 18, 10:38 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.